iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychologist/ CounselorticMy tic disorder got worse after taking Haloperidol. What is the alternative option?

After taking Haloperidol, my tic disorder got worse with anxiety. What to do?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At February 7, 2021
Reviewed AtJuly 5, 2023

Patient's Query

Hi doctor,

I suffer from a Tic disorder since childhood with eye blinking and shoulder movement. It was not a big problem for me in my childhood. After marriage, it became worse with continued coughing. So I decided to take medicines by consulting a psychiatrist. The doctor prescribed me Risperidone and it does not help me. Then he suggested Haloperidol and it worked for me. My tics went away and my performance was back in my foot. But I do not have much energy and felt sleepy with a low-sex erection and premature ejaculation. I am taking Haloperidol 1.5 mg twice a day for the last three years. I decided to cut the dosage and now I am taking 0.5 mg once a day. But I have slight tics with a feeling of anxiety and dizziness at night. Last week, I went to the psychiatrist and he suggested me stop taking antipsychotic medicines. I have general anxiety and it makes the tic bad. He prescribed me Dozap 25 mg for five days and told me to take 50 mg for the next five days and 75 mg for the next month.

Hi,

Welcome to icliniq.com.

You are having minor anxiety symptoms with tics. Sometimes, tics get flare up due to anxiety, and hence it is important to cure anxiety as well. The medications prescribed for you are the right ones. But Haloperidol 0.75 mg works well for anxiety also. Dosulepin can be used and it is a good medication for anxiety. Please continue taking these medicines and have a continued follow up with your psychiatrist regularly.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Siva Anoop Yella
Dr. Siva Anoop Yella

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Psychologist/ Counselor

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy